Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 35, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Nov 1, 2018, 10:07 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2018, 10:07 AM EDT (14:07 UTC)
- Expired
- Nov 1, 2018, 4:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
891 WHUS72 KMLB 011407 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 1007 AM EDT Thu Nov 1 2018 AMZ570-572-012000- /O.NEW.KMLB.SC.Y.0035.181101T1407Z-181101T2000Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 1007 AM EDT Thu Nov 1 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect until 4 PM EDT this afternoon. * WINDS...South winds around 20 knots. * WAVES/SEAS...Seas 6 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
1 follow-up statement
815 WHUS72 KMLB 011948 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 348 PM EDT Thu Nov 1 2018 AMZ570-572-012100- /O.EXP.KMLB.SC.Y.0035.000000T0000Z-181101T2000Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 348 PM EDT Thu Nov 1 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON... Long period swells have diminished and seas are forecast to slowly diminished this evening and tonight. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 1, 4:00 AM EDT, 6 hours 7 minutes earlier.
Area forecast discussion, Nov 1, 4:00 AM EDT, 6 hours 7 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 400 AM EDT Thu Nov 1 2018 .DISCUSSION... Current...Western Atlantic high pressure ridge centered near 32-33N 69-70W continues to slowly drift eastward this morning, resulting in BLYR winds veering to SE-SSE. This flow pattern has been pushing a few marine clouds onshore overnight, however the primary convergent band of light rain showers/sprinkles seen on KMLB remains offshore as the low level flow has become pretty much parallel to the coast. 4AM/08Z temps ranged from the L-M60s inland to the L70s along the Treasure Coast, although some rural sheltered interior spots dropped into the U50s. Today-tonight...A little warmer and more humid southerly wind flow with shallow moisture trapped beneath a subsidence cap will make for a mix of sunshine and a little more afternoon cloudiness. There remains a small chance for a low topped shower or two across the southern half CWA. Maxes will reach near 85F along the coast and U80s from I-95 westward. Expect some increasing high clouds ahead of an approaching mid level trough and cold front from late afternoon through tonight. Mins across most areas between 65-70F save for L60s in the usual sheltered interior spots. Fri-Fri Night...Upper level low pressure system still poised to slowly lift northeast across the Deep South and southeast U.S. toward the mid Atlc as most of the mid-level energy remains north of FL. An associated cold front over the FL Panhandle early in the period moves into north-central FL by early evening, then traverses most of ECFL through the overnight period. By this time, associated convection is on a downward trend and it is also around this time where the deepest moisture (PWATs 1.80") will lie across the area. It appears that most of the area will remain dry during the morning and early afternoon, save for our southern coverage warning area where a SCHC for showers will exist; otherwise will go with 30-40pct PoPs from mid aftn thru early evening, though confidence not high. Precip chances will continue through the evening/overnight, but again, expect a diminishing trend overall. Highs Fri in the M80s north of the I-4 corridor and generally U80s elsewhere. Some areas south of Orlando and near the coast could approach 90 degrees with the offshore flow out ahead of the approaching front. Overnight low temperatures have trended back up a bit with mainly M-U60s, except U50s far north Lake/north Volusia counties and around 70 degrees along the immediate Treasure Coast and barrier islands. Sat-Sun...The front will stall across south FL during the day on Sat as high pressure establishes itself along the eastern seaboard. This will all be short-lived for ECFL as the front to the south ventures back northward Sat overnight. Expect increasing coverage (clouds/precip) from the south to north overnight, especially along the Space/Treasure coasts and will go with 40pct here for now and taper back northward and into the interior. The front continues to track northward across the area on Sun with 50pct PoPs areawide and PWAT values approaching 2 inches. Rain chances slowly decrease Sun night from the south to north. Northerly winds will become NERLY Sat afternoon across ECFL, then ESE/SERLY on Sun with the previous boundary lifting back northward as a warm front. Cooler highs Sat with 70s areawide, except a few L80 degree readings possible St. Lucie/Martin counties. A warming trend begins Sun with temps rebounding into the L80s areawide. Overnight lows Sat night into Sun morning mild and mainly in the 60s, except L70 degree readings along the immediate Space/Treasure coasts. Overnight lows Sun night into Mon morning well into the 60s with some L70s along the coast. Mon-Wed...Decreasing rain chances early next week, but not totally precip free. The warming trend continues Mon-Wed with temperatures back in the M-U80s. Lows generally in the 60s with some mins near 70 to L70s in warmer spots. Another slow moving front will drag across the Deep South by around mid-week. && .AVIATION...VFR. SCT040-050 with LCL BKN CIGs this afternoon. && .MARINE...Today-tonight...SE-SSE winds will veer more southerly this afternoon and S-SW tonight, with speeds remaining right around 15KT. Combined seas 4-5FT near shore and up to 6FT offshore in a continuing long (~12s) period swell. A Cautionary Statement will be needed for the 20-60NM legs once again. The persistent swell will also produce a High risk of dangerous Rip Currents in the central FLorida Atlantic surf zone once again today. Fri-Mon...An approaching cold front will move into the area Fri night, stall over south FL on Sat, then return northward again as a warm front on Sun. There will be a scattered shower and isolated lightning storm threat through the period. Highest PoP threat Sat overnight thru Sun. SWRLY flow thru Fri evening, then veering NWRLY behind the boundary Fri overnight (from north to south). Winds continue to quickly veer to northerly early on Sat, then NERLY Sat afternoon. Winds continue to transition to ENE/E Sat overnight and ESE/SERLY on Sun as the front ventures back northward. Winds continue SERLY on Mon. Speeds will approach 15-19 kts at times well offshore Fri-Fri evening and may prompt cautionary statements here, then average around 15 kts over the open Atlc Sat-Sat night and relax a bit more into Sun/Mon. Have generally capped seas at 5 ft offshore, but 6 ft not out of the question well offshore from the Cape northward Fri into early Sat. There is some question as to whether seas build back to 6 ft offshore again Mon afternoon. Generally 3-4 ft near shore within 20nm of the coast. && .FIRE WEATHER...No critical wind or RH concerns through the period. && .PRELIMINARY POINT TEMPS/POPS... DAB 85 71 85 63 / 10 10 30 20 MCO 87 70 88 67 / 10 10 20 20 MLB 85 69 88 68 / 20 10 30 30 VRB 85 70 90 68 / 20 10 40 30 LEE 87 70 84 63 / 10 10 40 20 SFB 87 70 86 64 / 10 10 30 20 ORL 87 71 87 68 / 10 10 30 20 FPR 84 68 88 67 / 20 10 40 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM...Cristaldi LONG TERM....Sedlock AVIATION...Cristaldi
Hazardous weather outlook, Nov 1, 4:33 AM EDT, 5 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 433 AM EDT Thu Nov 1 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-012300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 433 AM EDT Thu Nov 1 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .RIP CURRENT IMPACT... Weather and ocean conditions will produce a High Risk of dangerous Rip Currents at the central Florida Atlantic beaches today. While the risk will be high all day, it will be highest through about 12 noon, and again after 600 PM. due to tidal effects. Check with your local beach patrol for additional information about ocean hazards. Always swim within sight of a lifeguard, and never swim alone. .WIND AND SEA IMPACT... Southeast to southerly winds around 15 knots coupled with a continued long period swell will continue to produce seas as high as 6 feet beyond 20 nautical miles offshore. Small craft operators should exercise caution well offshore. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Seas well offshore will remain in the 5 to 6 foot range through this weekend, resulting in poor boating conditions for operators of small craft. The long period swells will also likely keep the risk of dangerous rip currents elevated through late week. There will be the potential for a few thunderstorms to develop Friday afternoon into evening ahead of an approaching cold front and again on Sunday as the boundary lifts back northward across the region as a warm front. Cloud to ground lightning strikes, brief gusty winds, and torrential downpours would be the primary threat from any storms that form. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Cristaldi
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 3:31 AM EDT | Rip Current Statement | MLB | Volusia | 15 hr |
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.